zbMATH — the first resource for mathematics

Positive solutions of an elliptic system arising from a model in evolutionary ecology. (English) Zbl 0741.92012
This paper is concerned with the existence and nonexistence of positive solutions to an elliptic system satisfying various Dirichlet boundary conditions. This system consists of the steady-state equations of a parabolic system which model the growth and spread of a particular gene and population living in a bounded region. The model takes into account the fact that the fitness of the individuals in the population may depend on the population size.
Reviewer: S.Anita (Iaşi)

92D15 Problems related to evolution
35J55 Systems of elliptic equations, boundary value problems (MSC2000)
35Q92 PDEs in connection with biology, chemistry and other natural sciences
35B40 Asymptotic behavior of solutions to PDEs
35B50 Maximum principles in context of PDEs
Full Text: DOI
[1] Amann, H.: Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces. SIAM Rev. 18, 620-709 (1976) · Zbl 0345.47044 · doi:10.1137/1018114
[2] Aronson, D. G., Weinberger, H. F.: Nonlinear diffusion in population genetics, combustion and nerve propagation. In: Goldstein, J. (ed.) Partial differential equations and related topics. (Lect. Notes Math., vol. 446, pp. 5-49) Berlin Heidelberg New York: Springer 1975 · Zbl 0325.35050
[3] Berestyski H., Lion, P. L.: Some applications of the method of super and subsolutions. In: Bardos, C., Lasry, J. M., Schatcmann, M. (eds.) Bifurcation and nonlinear eigenvalue problems. (Lect. Notes Math., vol. 782, pp. 16-42) Berlin Heidelberg New York: Springer 1980
[4] Dancer, E. N.: On the indices of fixed points of mappings in cones and applications. J. Math. Anal. Applic. 91, 131-151 (1983) · Zbl 0512.47045 · doi:10.1016/0022-247X(83)90098-7
[5] Fisher, R. A.: The advance of advantageous genes. Ann. Eugenics 7, 355-369 (1937) · JFM 63.1111.04
[6] Li, L.: Coexistence theorems of steady states for predator-prey interacting systems. Trans. AMS 305, 143-166 (1988) · Zbl 0655.35021 · doi:10.1090/S0002-9947-1988-0920151-1
[7] Lui, R.: Convergence to constant equilibrium for a density-dependent selection model with diffusion. J. Math. Biol. 26, 582-592 (1988) · Zbl 0716.92011 · doi:10.1007/BF00276061
[8] Lui, R.: Asymptotic behavior of solutions to an evolutionary ecology model with diffusion. SIAM J. Appl. Math. 49, 1447-1461 (1989) · Zbl 0731.92016 · doi:10.1137/0149087
[9] Nirenberg, L.: Topics in nonlinear functional analysis. Courant Inst. Math. Sci. Lect. Notes 1966
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.